MAUDE Adverse Event Report: STAAR SURGICAL COMPANY SEE H-10; INTRAOCULAR LENS

STAAR SURGICAL COMPANY SEE H-10; INTRAOCULAR LENS
Model Number AQ2010V
Medical Device Problem Code Torn Material (3024)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/24/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Brand name: silicone ultraviolet-absorbing posterior chamber three piece foldable intraocular lens (elastimide®).Visual inspection of the lens found a piece of optic and haptic torn off and there was evidence of dry clear and red residue on the optic surface.The lens was returned dry in case.There was no visible damage to the cartridge.(b)(4).
 
Event or Problem Description
The reporter stated the surgeon was inserting an aq2010v three-piece silicone lens, +23.0 diopter, and noted the lens was torn.There was a patient contact with the cartridge but not with the lens.There was no patient injury and the backup lens was implanted.The reporter stated the cause of the event was unknown.
 
Additional Manufacturer Narrative
(b)(4).

Brand Name
SEE H-10
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
MDR Report Key5736193
Report Number2023826-2016-00827
Device Sequence Number16265805
Product Code HQL
UDI-Device Identifier00841542100281
UDI-Public(01)00841542100281(17)181031
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P900048
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 05/24/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date10/31/2018
Device Model NumberAQ2010V
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/14/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 05/24/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date06/20/2016
Supplement Report FDA Received Date09/14/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1